Alert archive / Connecticut / Areal Flood Warnings in 2021

Areal Flood Warning 15, NWS Boston/Norton, MA

July 18, 2021Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Hampden County, Hampshire County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this areal flood warning at Jul 18, 2021, 2:48 AM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Hampden County, Hampshire County, Worcester County, Massachusetts. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 2:48 AM EDT (06:48 UTC)
Expired
Jul 18, 2021, 4:33 AM EDT
In force
105 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 103 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

033 
WGUS41 KBOX 180648
FLWBOX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
248 AM EDT Sun Jul 18 2021

CTC003-013-015-MAC013-015-027-181000-
/O.NEW.KBOX.FA.W.0015.210718T0648Z-210718T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Windham CT-Hampden MA-Hampshire MA-Worcester
MA-
248 AM EDT Sun Jul 18 2021

The National Weather Service in Norton has issued a

* Flood Warning for...
  Northeastern Hartford County in northern Connecticut...
  Northwestern Tolland County in northern Connecticut...
  Northwestern Windham County in northern Connecticut...
  Southwestern Worcester County in central Massachusetts...
  Southeastern Hampden County in western Massachusetts...
  Southeastern Hampshire County in western Massachusetts...

* Until 600 AM EDT.

* At 248 AM EDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Flooding is ongoing or expected to begin shortly in 
  the warned area. Between 1 and 2 inches of rain have fallen in the 
  past hour.

* Some locations that will experience flooding include...
  Springfield, Manchester, Enfield, Vernon, Mansfield, South 
  Windsor, Ludlow, Longmeadow, East Longmeadow, Ellington, Tolland, 
  Belchertown, Wilbraham, Coventry, Palmer, Stafford, Somers, Ware, 
  Monson and Willington.

Additional rainfall amounts up to 1 inch are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4203 7250 4203 7253 4208 7254 4209 7247
      4216 7248 4215 7241 4218 7241 4219 7236
      4222 7234 4225 7222 4220 7226 4203 7227
      4203 7221 4196 7223 4196 7222 4184 7222
      4181 7251

$$

Belk
1 follow-up statement
163 
WGUS81 KBOX 180833
FLSBOX

Flood Statement
National Weather Service Boston/Norton MA
433 AM EDT Sun Jul 18 2021

CTC003-013-015-MAC013-015-027-180843-
/O.CAN.KBOX.FA.W.0015.000000T0000Z-210718T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Windham CT-Hampden MA-Hampshire MA-Worcester
MA-
433 AM EDT Sun Jul 18 2021

...FLOOD WARNING IS CANCELLED FOR NORTHEASTERN HARTFORD, 
NORTHWESTERN TOLLAND, SOUTHWESTERN WORCESTER, SOUTHEASTERN HAMPDEN 
AND SOUTHEASTERN HAMPSHIRE COUNTIES...

Flood waters have receded. The heavy rain has ended, for now. 
Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 4208 7254 4209 7247 4216 7248 4215 7241
      4218 7241 4219 7237 4219 7236 4222 7234
      4225 7222 4220 7226 4203 7227 4203 7221
      4196 7223 4196 7222 4184 7222 4181 7251
      4203 7250 4203 7253

$$

Belk

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at Jul 18, 1:39 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 18, 1:39 AM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
139 AM EDT Sun Jul 18 2021

.SYNOPSIS...
A front will remain over southern New England this weekend and
will be the focus for showers and thunderstorms. Our weather
will remain unsettled into next week, with temperatures
averaging near normal and scattered showers and thunderstorms at
times.

&&

.NEAR TERM /UNTIL 10 AM THIS MORNING/...
1245 AM update...

Heaviest precipitation has moved out of the forecast area into
southern New Hampshire this evening per latest radar
observations. However, there appears to be another round of
moderate to heavy showers moving into southwestern CT.Expecting
these showers to spread east across southern New England over
the next several hours before clearing out around prior to sunrise.
Convection has settled down with weakened instability this
evening, but still can't rule out embedded thunder as these
showers make their way through the region. Will need to continue
to monitor the flash flood threat with any heavy downpours as
MRMS 12 hour QPE is indicating a widespread area of 2 to 4
inches across much of western MA and portions of northern CT.
The previous forecast remains largely on track. Made only minor
adjustments to fall in line with latest trends and observations.

&&

.SHORT TERM /10 AM THIS MORNING THROUGH 6 PM MONDAY/...
Another round of scattered showers and t-storms expected Sun as
mid level trough approaches from the west. Expect more cloud
cover Sun which will result in less instability but still
expecting MLCAPES 1000-1500 J/kg. Surface front will remain
across SNE, likely near or a bit south of the Pike. CAMs suggest
greatest coverage of showers and storms will be north of the
boundary where convection may be elevated. PWATs are still
rather high, up to 2 inches, so heavy rainfall will continue to
be a threat. Better instability to the south so if any storms
can develop in CT/RI and SE MA, a few strong storms would be
possible. Deep layer shear is marginal (around 25 kt) so not
looking a widespread or significant event.

Warmest temps into the lower 80s will be south of the front across
CT/RI and SE MA where oppressive humidity will continue with
dewpoints in the lower 70s. Temps cool into the 70s to the north
and may fall into the upper 60s across portions of northern MA.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Highlights...

* Pattern looks unsettled till middle of next week.
* Potential for drier pattern by later in the work week.
* No big heat in the horizon.

The NBM guidance looks reasonable so no significant changes to the
extended forecast. Widespread showers and thunderstorms look likely
on Monday as a surface low associated with a slow-moving cold front
is forecast to be in our vicinity. For Tuesday, thunderstorm
coverage becomes more scattered and more confined to the interior
before increasing again on Wednesday as we await the arrival of a
stronger cold front which will serve as a 'kicker'. So for the first
half of the work week, expect continued unsettled weather pattern
with muggy conditions and even oppressive humidity.

For those of you tired of the unsettled pattern, there are
indications that we see a drier and cooler (slightly below normal to
near normal temps) towards the latter half of the work week. An
upper level trough will become increasingly anchored over our area.
Although this means that there could be diurnal showers and isolated
thunderstorms with a cold pool aloft, it seems that surface high
pressure will also be taking hold. In fact, both the CPC 6-10 and 8-
14 day outlook advertise good confidence of below normal
temperatures and below normal precipitation for Southern New
England. Height fields and temperature aloft (850mb and above) are
around 1 standard deviation below normal according to NAEFS
Situational Awareness Table. Both the GFS and EC show -15 to -16C H5
cold pool (10th percentile according to ALY SPC sounding
climatology) moving overhead, although there is some difference in
timing. While day-to-day synoptic and mesoscale details remain to be
ironed out (think northeasterly flow for areas along the Eastern MA
coast), the odds are we may get a taste of early fall towards later
next week, along with lower dew points to boot.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Through 12Z...Moderate confidence.

IFR/LIFR ceilings and visibilities overnight with showers and
thunderstorms moving across much of southern New England.

Sunday and Sunday Night

IFR ceilings linger into tomorrow with brief improvements to
MVFR possible during the early afternoon. VCSH and VCTS
tomorrow as well as another round of showers and thunderstorms
move through southern New England. More IFR and LIFR ceiling
Sunday night.

KBOS TAF...Moderate confidence in TAF.

KBDL TAF...Moderate confidence in TAF.

Outlook /Monday Night through Thursday/...

Sunday Night: Mainly IFR, with areas MVFR possible. Chance
SHRA, slight chance TSRA, patchy FG.

Monday: Mainly MVFR, with local IFR possible. Chance SHRA,
slight chance TSRA.

Monday Night through Tuesday: Mainly VFR, with local MVFR
possible. Slight chance SHRA.

Tuesday Night through Wednesday: Mainly VFR, with areas MVFR
possible. Chance SHRA, isolated TSRA.

Wednesday Night: VFR.

Thursday: Mainly VFR, with local MVFR possible. Slight chance
SHRA.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

High confidence through Sunday.

Stalled front over region will result in light winds and seas
through tonight. SW winds increase to 10-15 kt over the southern
waters with seas remaining below SCA thresholds. Areas of dense
fog will mainly impact south coastal waters tonight into Sun
morning. Scattered showers and thunderstorms tonight and
Sunday.

/Outlook /Monday Night through Thursday/...

Sunday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, isolated thunderstorms,
patchy fog. Local visibility 1 nm or less.

Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers.

Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Tuesday: Winds less than 25 kt.

Tuesday Night: Winds less than 25 kt. Slight chance of rain
showers.

Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, isolated thunderstorms.

Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft. Slight chance of rain showers.

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 6 AM EDT early this morning for
     CTZ002>004.
MA...Flash Flood Watch until 6 AM EDT early this morning for
     MAZ002>004-008>012.
RI...None.
MARINE...None.

&&

SYNOPSIS...KJC/Chai
NEAR TERM...RM
SHORT TERM...KJC
LONG TERM...Chai
AVIATION...KJC/Chai
MARINE...KJC/Chai
Hazardous weather outlook, Jul 17, 4:34 PM EDT, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
434 PM EDT Sat Jul 17 2021

MAZ005>007-013>024-026-RIZ001>008-182045-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
435 PM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, and Rhode
Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ004-MAZ004-012-182045-
Windham CT-Northern Worcester MA-Southern Worcester MA-
435 PM EDT Sat Jul 17 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northern Connecticut and
central Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002-003-MAZ002-003-008>011-182045-
Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-
435 PM EDT Sat Jul 17 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut and
western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-182045-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
435 PM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 17, 9:54 PM EDT, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
954 PM EDT Sat Jul 17 2021

CTZ002-MAZ008>011-180245-
Hartford CT-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Hampshire MA-
954 PM EDT Sat Jul 17 2021

...STRONG THUNDERSTORM AFFECTING HARTFORD COUNTY, HAMPSHIRE COUNTY
AND HAMPDEN COUNTY...

At 953 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near East Windsor to near Waterbury. Movement
was east at 55 mph.

Pea size hail and winds in excess of 40 mph will accompany these
storms.

Locations impacted include...
Springfield, Hartford, New Britain, West Hartford, Bristol,
Manchester, Chicopee, East Hartford, Enfield, Southington, Westfield,
Holyoke, Amherst, Glastonbury, Newington, Vernon, Windsor,
Northampton, Agawam and West Springfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4227 7300 4238 7302 4241 7300 4242 7238
      4203 7241 4203 7251 4190 7252 4159 7244
      4165 7253 4163 7271 4155 7285 4156 7295
      4163 7293 4164 7299 4180 7302 4181 7295
      4197 7289 4197 7303 4204 7301 4204 7306
TIME...MOT...LOC 0153Z 269DEG 49KT 4245 7300 4155 7299

Chai
Special weather statement, Jul 17, 10:38 PM EDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1038 PM EDT Sat Jul 17 2021

MAZ002>004-008>010-180330-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
1038 PM EDT Sat Jul 17 2021

...STRONG THUNDERSTORM OVER HAMPSHIRE COUNTY...

At 1038 PM EDT, Doppler radar was tracking a strong thunderstorm
over Chesterfield, or near Northampton, moving northeast at 45 mph.

Wind gusts up to 50 mph will accompany this storm.

Locations impacted include...
Amherst, Northampton, Greenfield, Orange, Deerfield, Easthampton,
Montague, Southampton, Hadley, Sunderland, Hatfield, Northfield,
Williamsburg, Huntington, Bernardston, Buckland, Conway, Shelburne,
Leverett and Erving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4234 7300 4274 7264 4273 7262 4272 7222
      4221 7274
TIME...MOT...LOC 0237Z 215DEG 38KT 4236 7280

BL
Local storm report, Jul 17, 11:17 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1117 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             CUMBERLAND              41.97N  71.46W
07/17/2021  M0.75 INCH       PROVIDENCE         RI   PUBLIC

0343 PM     FLOOD            LINCOLN                 41.92N  71.47W
07/17/2021                   PROVIDENCE         RI   AMATEUR RADIO

            HOLIDAY COURT AND HOLIDAY DRIVE FLOODED AND IMPASSABLE

0355 PM     TSTM WND DMG     POMFRET                 41.90N  71.97W
07/17/2021                   WINDHAM            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON ANDERSON ROAD AND HAMLET HILL
            ROAD

0420 PM     TSTM WND DMG     WILLINGTON              41.87N  72.27W
07/17/2021                   TOLLAND            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON PINNEY HILL ROAD

0427 PM     TSTM WND DMG     AUBURN                  42.20N  71.83W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            UTILLITY POLE AND WIRES DOWN ON ROCK AVE

0429 PM     TSTM WND DMG     SOUTHWICK               42.05N  72.77W
07/17/2021                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON FRED JACKSON ROAD

0456 PM     TSTM WND DMG     WORCESTER               42.27N  71.81W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON HAVELOCK ROAD

0500 PM     TSTM WND DMG     MANSFIELD               41.83N  72.25W
07/17/2021                   TOLLAND            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON CODFISH FALLS ROAD

0513 PM     TSTM WND DMG     CLINTON                 42.42N  71.69W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            POWER LINES DOWN ON BEACON STREET AND ON RTE 110. ALSO
            POWER LINES DOWN ON CALIFORNIA COURT AT BECON STREET

0515 PM     HAIL             CLINTON                 42.42N  71.69W
07/17/2021  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

0515 PM     FLOOD            MANSFIELD               41.83N  72.25W
07/17/2021                   TOLLAND            CT   AMATEUR RADIO

            SECTION OF RTE 44 CLOSED DUE TO FLOODING

0515 PM     TSTM WND DMG     CLINTON                 42.42N  71.69W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON A CAR ON PARKER STREET.

0521 PM     FLOOD            WORCESTER               42.27N  71.81W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            CARS STUCK IN FLOOD WATERS ON MILBURYROAD AND MCKEON
            ROAD

0522 PM     HAIL             BERLIN                  42.38N  71.63W
07/17/2021  M1.25 INCH       WORCESTER          MA   AMATEUR RADIO

0524 PM     FLOOD            WORCESTER               42.27N  71.81W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            WATER UP TO CAR WINDSHIELDS ON DALE STREET

0531 PM     FLASH FLOOD      EASTFORD                41.90N  72.08W
07/17/2021                   WINDHAM            CT   AMATEUR RADIO

            SECTION OF PILFERSHIRE ROAD WASHED OUT

0605 PM     FLOOD            WORCESTER               42.27N  71.81W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            5 CARS STUCK IN FLOOD WATERS ON DEWEY STREET AND PARKER
            STREET

0607 PM     FLOOD            EASTFORD                41.90N  72.08W
07/17/2021                   WINDHAM            CT   AMATEUR RADIO

            SECTION OF OLD COLONY ROAD FLOODED AND IMPASSABLE

0611 PM     TSTM WND DMG     SEEKONK                 41.82N  71.33W
07/17/2021                   BRISTOL            MA   TRAINED SPOTTER

            TREE DOWN ON ARCADE AVE NEAR VALLEY STREET

0624 PM     FLOOD            PROVIDENCE              41.82N  71.42W
07/17/2021                   PROVIDENCE         RI   AMATEUR RADIO

            EDDY STREET BETWEEN NEBRASKA STREET AND PAVILLION AVE
            FLOODED AND IMPASSABLE

0630 PM     FLOOD            PROVIDENCE              41.82N  71.42W
07/17/2021                   PROVIDENCE         RI   AMATEUR RADIO

            FALLON AVE FLOODED AND IMPASSABLE

0643 PM     FLASH FLOOD      ASHFORD                 41.87N  72.12W
07/17/2021                   WINDHAM            CT   FIRE DEPT/RESCUE

            BRIDGE WASHED OUT ON CUSHMAN ROAD

0730 PM     FLASH FLOOD      POMFRET                 41.90N  71.97W
07/17/2021                   WINDHAM            CT   AMATEUR RADIO

            PARTIAL ROAD WASHOUT ON A SETION OF RTE 244

0955 PM     FLOOD            DEERFIELD               42.55N  72.60W
07/17/2021                   FRANKLIN           MA   AMATEUR RADIO

            RTE 5 AND RTE 10 AT RICHAARDSONS CANDY FLOODED IN BOTH
            DIRECTIONS

&&

EVENT NUMBER BOX2102692 BOX2102693 BOX2102694 BOX2102695 BOX2102696
BOX2102697 BOX2102698 BOX2102699 BOX2102703 BOX2102700 BOX2102704
BOX2102715 BOX2102701 BOX2102705 BOX2102706 BOX2102707 BOX2102708
BOX2102711 BOX2102709 BOX2102712 BOX2102713 BOX2102710 BOX2102714
BOX2102716

Belk
Special weather statement, Jul 17, 11:37 PM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1137 PM EDT Sat Jul 17 2021

MAZ003-004-010-026-180415-
Northwest Middlesex County MA-Northern Worcester MA-
Eastern Franklin MA-Eastern Hampshire MA-
1137 PM EDT Sat Jul 17 2021

...LINE OF STRONG THUNDERSTORMS...

At 1137 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fitzwilliam to Athol to near New Salem.
Movement was northeast at 35 mph.

Winds in excess of 40 mph will accompany these storms.

Locations impacted include...
Leominster, Fitchburg, Orange, Gardner, Belchertown, Athol,
Winchendon, Lunenburg, Townsend, Templeton, Westminster, Ashburnham,
Barre, Hubbardston, Ashby, Hardwick, Shutesbury, Phillipston, Pelham
and Royalston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4271 7176 4257 7176 4232 7237 4253 7239
      4272 7229
TIME...MOT...LOC 0337Z 220DEG 32KT 4277 7218 4259 7223 4243 7229

BL
Special weather statement, Jul 18, 1:53 AM EDT, 55 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
153 AM EDT Sun Jul 18 2021

CTZ002-003-MAZ004-010>012-180700-
Hartford CT-Tolland CT-Southern Worcester MA-Eastern Hampden MA-
Northern Worcester MA-Eastern Hampshire MA-
153 AM EDT Sun Jul 18 2021

...TORRENTIAL RAINFALL ...

At 153 AM EDT, Doppler radar was tracking a strong thunderstorm over
South Windsor, moving northeast at 30 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Hartford, Manchester, East Hartford, Enfield, Glastonbury, Vernon,
Windsor, South Windsor, Bloomfield, Southbridge, Longmeadow,
Suffield, East Longmeadow, Ellington, Tolland, Wilbraham, Charlton,
Windsor Locks, Palmer and Stafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4172 7256 4184 7275 4234 7221 4215 7194
TIME...MOT...LOC 0553Z 223DEG 28KT 4184 7260

Belk
Special weather statement, Jul 18, 2:22 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
222 AM EDT Sun Jul 18 2021

CTZ003-004-MAZ004-012-RIZ001-180715-
Tolland CT-Windham CT-Southern Worcester MA-Northern Worcester MA-
Northwest Providence RI-
222 AM EDT Sun Jul 18 2021

...TORRENTIAL RAINFALL ...

At 222 AM EDT, Doppler radar was tracking a strong thunderstorm over
Mansfield, moving northeast at 30 mph.

Winds in excess of 30 mph will accompany this storm.

Locations impacted include...
Worcester, Shrewsbury, Mansfield, Windham, Grafton, Willimantic,
Killingly, Webster, Southbridge, Auburn, Burrillville, Northbridge,
Oxford, Uxbridge, Millbury, Charlton, Coventry, Dudley, Leicester and
Glocester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4167 7218 4171 7224 4170 7226 4179 7237
      4232 7178 4210 7150 4166 7215 4166 7216
TIME...MOT...LOC 0622Z 223DEG 31KT 4179 7222

Belk

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 9:54 PM EDTSpecial Weather StatementBOX51 min
Jul 17, 10:09 PM EDTAreal Flood WarningBOXNortheastern Connecticut Planning Region6 hr
Jul 18, 1:39 AM EDTAreal Flood WarningBOXCapitol Planning Region2 hr
Jul 18, 1:53 AM EDTSpecial Weather StatementBOX67 min
Jul 18, 2:22 AM EDTSpecial Weather StatementBOX53 min
Jul 18, 6:22 AM EDTAreal Flood WarningBOXNortheastern Connecticut Planning Region5 hr
Jul 18, 9:33 AM EDTAreal Flood WarningBOXCapitol Planning Region5 hr
Jul 18, 12:19 PM EDTAreal Flood WarningBOXNortheastern Connecticut Planning Region21 hr
Jul 18, 1:40 PM EDTAreal Flood WarningBOXNortheastern Connecticut Planning Region6 hr
Jul 17, 10:38 PM EDTSpecial Weather StatementBOXFranklin, Hampshire52 min
Jul 17, 11:37 PM EDTSpecial Weather StatementBOXWorcester38 min
Jul 18, 2:59 AM EDTSpecial Weather StatementBOXWorcester61 min
Jul 18, 3:54 AM EDTSpecial Weather StatementBOXWorcester51 min
Jul 18, 6:17 AM EDTAreal Flood WarningBOXFranklin3 hr
Jul 18, 5:49 PM EDTSpecial Weather StatementBOXHampden56 min
Jul 18, 6:36 PM EDTSpecial Weather StatementBOXHampshire54 min
Jul 18, 7:11 PM EDTFlash Flood WarningBOXHampden, Hampshire3 hr

Nearby

Areal Flood Warnings in Connecticut, 2021Areal Flood Warnings in Massachusetts, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.